Alert archive / New York / River Flood Warnings in 2017
River Flood Warning 20, NWS Buffalo, NY
NWS Buffalo, NY issued this river flood warning at Jul 14, 2017, 9:32 AM EDT for 4 counties in New York. It took effect at Jul 14, 2017, 11:52 AM EDT. It was in force for 15 hr.
The area
The outline as issued.
The facts
- Issued
- Jul 14, 2017, 9:32 AM EDT (13:32 UTC)
- In effect from
- Jul 14, 2017, 11:52 AM EDT
- Expired
- Jul 15, 2017, 3:19 AM EDT
- In force
- 15 hr
- Issued by
- NWS Buffalo, NY
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Erie County, NY, Genesee County, NY, Niagara County, NY, Wyoming County, NY
The river
Written for the forecast point Tonawanda Creek at Batavia (BTVN6). The gauge peaked at 9.86 ft at Jul 14, 2017, 5:00 PM EDT.
- Action stage
- 7 ft
- Minor stage
- 9 ft
- Moderate stage
- 10 ft
- Major stage
- 12 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 04217000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
955
WGUS41 KBUF 141332
FLWBUF
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE BUFFALO NY
932 AM EDT Fri Jul 14 2017
...The National Weather Service in Buffalo has issued a Flood Warning
for The following rivers in New York...
Tonawanda Creek At Batavia
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SAFETY MESSAGE...Never drive your car through flooded roadways. The
water may be deeper than it appears. Turn around...don't drown!
Stay tuned to NOAA Weather Radio and other local media for further
details and updates.
&&
NYC029-037-063-121-141932-
/O.NEW.KBUF.FL.W.0020.170714T1552Z-170715T0100Z/
/BTVN6.1.ER.170714T1552Z.170714T1800Z.170714T1900Z.NO/
932 AM EDT Fri Jul 14 2017
The National Weather Service in Buffalo has issued a
* Flood warning for
the Tonawanda Creek At Batavia
* until this evening.
* At 9 AM Friday the stage was 8.5 feet and rising.
* Flood stage is 9.0 feet.
* Minor Flooding is forecast.
* Forecast...the river is expected to rise above flood stage late
this morning and crest near 9.4 feet this afternoon.
* IMPACT...At 9.0 feet...Flood stage, some flooding in Batavia,
possibly impacting Kibbe Park, Walnut Street, and Law Street.
Flooding in rural areas of Alexander and the lowlands of the
Alabama Swamps with some road closures likely.
&&
LAT...LON 4299 7831 4305 7863 4315 7864 4315 7810
4293 7817 4293 7832
$$
RSH4 follow-up statements
703
WGUS41 KBUF 141739
FLWBUF
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE BUFFALO NY
139 PM EDT Fri Jul 14 2017
...Forecast Flooding Changed from Minor to Moderate Severity for The
following rivers in New York...
Tonawanda Creek At Batavia
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SAFETY MESSAGE...Never drive your car through flooded roadways. The
water may be deeper than it appears. Turn around...don't drown!
Stay tuned to NOAA Weather Radio and other local media for further
details and updates.
&&
NYC029-037-063-121-142339-
/O.EXT.KBUF.FL.W.0020.000000T0000Z-170715T1323Z/
/BTVN6.2.ER.170714T1412Z.170715T0000Z.170715T0723Z.NO/
139 PM EDT Fri Jul 14 2017
...Forecast flooding increased from Minor to Moderate SEVERITY...
The flood warning continues for
the Tonawanda Creek At Batavia
* until Saturday morning.
* At 1 PM Friday the stage was 9.7 feet and rising.
* Flood stage is 9.0 feet.
* Minor Flooding is occurring and Moderate Flooding is forecast.
* Forecast...the river will continue to rise and crest near 10.4 feet
this evening.
* IMPACT...At 10.0 feet...Moderate flood, flooding along West Main
Street and South Main Street in Batavia and along the creek from
Batavia to East Pembroke, extending to the Tonawanda Indian
Reservation. Flooding will mainly impact roads, with some
residential and commerical flooding possible.
&&
LAT...LON 4299 7831 4305 7863 4315 7864 4315 7810
4293 7817 4293 7832
$$
RSH660
WGUS81 KBUF 142315
FLSBUF
FLOOD STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
715 PM EDT Fri Jul 14 2017
...The Flood Warning continues for The following rivers in New
York...
Tonawanda Creek At Batavia
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SAFETY MESSAGE...Never drive your car through flooded roadways. The
water may be deeper than it appears. Turn around...don't drown!
Stay tuned to NOAA Weather Radio and other local media for further
details and updates.
&&
NYC029-037-063-121-150515-
/O.EXT.KBUF.FL.W.0020.000000T0000Z-170715T1000Z/
/BTVN6.1.ER.170714T1412Z.170714T2030Z.170715T0400Z.NO/
715 PM EDT Fri Jul 14 2017
The flood warning continues for
The Tonawanda Creek At Batavia
* until Saturday morning.
* At 7 PM Friday the stage was 9.7 feet and falling.
* Flood stage is 9.0 feet.
* Minor Flooding is occurring and Minor flooding is forecast.
* Forecast...the river has crested and is expected to drop
below flood stage late tonight.
* IMPACT...At 10.0 feet...Moderate flood, flooding along West Main
Street and South Main Street in Batavia and along the creek from
Batavia to East Pembroke, extending to the Tonawanda Indian
Reservation. Flooding will mainly impact roads, with some
residential and commerical flooding possible.
&&
LAT...LON 4299 7831 4305 7863 4315 7864 4315 7810
4293 7817 4293 7832
$$
TMA176
WGUS81 KBUF 150216
FLSBUF
FLOOD STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
1016 PM EDT Fri Jul 14 2017
...The Flood Warning continues for The following rivers in New
York...
Tonawanda Creek At Batavia
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SAFETY MESSAGE...Never drive your car through flooded roadways. The
water may be deeper than it appears. Turn around...don't drown!
Stay tuned to NOAA Weather Radio and other local media for further
details and updates.
&&
NYC029-037-063-121-150816-
/O.CON.KBUF.FL.W.0020.000000T0000Z-170715T1000Z/
/BTVN6.1.ER.170714T1412Z.170714T2030Z.170715T0400Z.NO/
1016 PM EDT Fri Jul 14 2017
The flood warning continues for
The Tonawanda Creek At Batavia
* until Saturday morning.
* At 10 PM Friday the stage was 9.3 feet and falling.
* Flood stage is 9.0 feet.
* Minor Flooding is occurring and Nonflood flooding is forecast.
* Forecast...the river will continue to fall...and is expected to
drop below flood stage late tonight.
* IMPACT...At 9.0 feet...Flood stage, some flooding in Batavia,
possibly impacting Kibbe Park, Walnut Street, and Law Street.
Flooding in rural areas of Alexander and the lowlands of the
Alabama Swamps with some road closures likely.
&&
LAT...LON 4299 7831 4305 7863 4315 7864 4315 7810
4293 7817 4293 7832
$$285
WGUS81 KBUF 150719
FLSBUF
FLOOD STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
319 AM EDT Sat Jul 15 2017
...The Flood Warning is cancelled for The following rivers in New
York...
Tonawanda Creek At Batavia
&&
NYC029-037-063-121-150749-
/O.CAN.KBUF.FL.W.0020.000000T0000Z-170715T1000Z/
/BTVN6.1.ER.170714T1412Z.170714T2030Z.170715T0350Z.NO/
319 AM EDT Sat Jul 15 2017
The flood warning is cancelled for
The Tonawanda Creek At Batavia.
* At 3 AM Saturday the stage was 8.4 feet and falling.
* Flood stage is 9.0 feet.
* Forecast...the river fell below flood stage shortly
after midnight and will continue to fall to around
4.1 feet by Sunday morning.
&&
LAT...LON 4299 7831 4305 7863 4315 7864 4315 7810
4293 7817 4293 7832
$$
HITCHCOCKWhat forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this river flood warning went out at Jul 14, 6:55 AM EDT, 2 hours 37 minutes earlier.
Area forecast discussion, Jul 14, 6:55 AM EDT, 2 hours 37 minutes before
Area Forecast Discussion National Weather Service Buffalo NY 655 AM EDT Fri Jul 14 2017 .SYNOPSIS... Showers and thunderstorms will form along and inland from lake breeze boundaries today as a low pressure system tracks across Lake Ontario. A cool front crosses the region by this evening, ushering in drier air for Saturday. The break in the weather will be short- lived however, as another low pressure system will sweep down out of the upper Great Lakes Sunday, bringing more unsettled weather for the latter half of the weekend into the the first part of next week. && .NEAR TERM /THROUGH TONIGHT/... An elongated frontal boundary remains in place across the region early this morning with a surface low over southern Ontario set to track eastward across Lake Ontario today. As we get into the day today, the generally westerly flow south of the low pressure system will be locally modified by the lake breezes producing convergent boundaries across Niagara, Orleans to Monroe County between Lake Erie and Ontario. The Lake Erie shadow will extend inland to around Cattaraugus/Wyoming counties. Then farther east, the Lake Ontario lake breeze will be barely inland across Wayne, northern Cayuga and Oswego counties. These boundaries will act as the focus for convective initiation by mid-day and early afternoon. Showers and thunderstorms will be able to take advantage of modest amount of CAPE and shear, with locally enhanced shear along the boundaries. The best threat for a few strong to severe thunderstorms will be from the Genesee Valley eastward, but will particularly increase from Wayne County to Oswego County where any storms that latch onto and track along the Lake Ontario lake breeze boundary may be able to take advantage of some enhanced shear/helicity and lift. Other than the potential for some isolated damaging wind gusts, the flash flood threat will overall diminish today as storm motions should be east at around 30 knots. The only locations that could see a localized flash flood threat would be across Niagara and Orleans counties in western Monroe county where the lake breeze boundary would be oriented parallel to the flow allowing for training cells. Tonight, loss of diurnal heating along with cooler and drier air filtering into the region in the wake of the wave passage will allow for showers and thunderstorms to diminish. Overnight lows will be in the low to mid 60s, which will be limited by the scattered cloud cover and low-level moisture in the wake of the cool front. Would also not be surprised to see some patchy fog given the ample surface moisture from all the rain over the last couple days, but this will be dependent on the amount of breaks in the cloud cover. && .SHORT TERM /SATURDAY THROUGH SUNDAY NIGHT/... Subsidence inversion Saturday morning may be able to trap low level moisture/clouds, before ridging at all levels arrives for Saturday afternoon, allowing for clearing skies. Temperatures will climb to near 80 across the lake plains with readings in the mid to upper 70s elsewhere. It will also feel noticeably drier, as lower dewpoints arrive. The fair weather will continue through Saturday night as the area of high pressure will settle across the Ohio Valley. Overnight lows will fall in the low to mid 60s across the lake plains, with 50s on the Tug Hill and across the interior of the Southern Tier. The next chance for showers and thunderstorms looks to return on Sunday as a shortwave trough and weak cold front drop southeast through the region. CAPE values locally are expected to range from 400-800 J/kg. Bulk shear values between 30-40 knots yields a small chance for a couple of better organized storms to develop. Highs Sunday will once again climb into the upper 70s to lower 80s. && .LONG TERM /MONDAY THROUGH THURSDAY/... Monday...An upper level low should be over the region on Monday. This will result a cool airmass aloft with continued shower or thunderstorm potential until the low moves further east. Timing is in question this far out with the ECMWF slower than the GFS. Individual members of the GEFS do not offer much help with minimal variability. Monday night...Drier air from surface high pressure upstream will be moving into the OH valley and northern Great Lakes region. Thus, by Monday Night, any lingering convection should continue moving into Central NY with no regeneration overnight. Tuesday and Wednesday...The large high and accompanying upper level ridge should result in dry weather for most if not all of WNY and CNY for Tuesday and Wednesday. There will be a slightly higher chance for convection toward the St Lawrence Valley - on Tuesday with the departing system toward Eastern NY and on Wednesday with the approach of the next frontal boundary from the NW. The next system should begin to affect the region on Thursday with a renewed chance for showers and thunderstorms. Temperatures throughout the period next week should remain near normal for this time of year. && .AVIATION /12Z FRIDAY THROUGH TUESDAY/... Widespread IFR/LIFR expected to continue south of Lake Ontario this morning with ample low-level moisture along a stalled frontal boundary resulting in low stratus and patchy fog. Somewhat drier air filtering in on the NE flow near KART should maintain VFR/MVFR there. There should be improvement through mid-morning as daytime mixing increases. Expect some MVFR CIGS with low diurnal cumulus along lake breeze boundaries near IAG/ROC/JHW. Showers and thunderstorms will then develop on these boundaries, bringing temporary MVFR/IFR restrictions to IAG/ROC and inland from JHW. Outlook... Saturday...VFR. Sunday and Monday...Mainly VFR with a chance -SHRA and -TSRA. Tuesday...VFR. && .MARINE... Low pressure will move across Lake Ontario today, with developing west to southwest winds on Lake Erie. Expect winds to peak just shy of 18 knots and waves around 3 feet on the east end of Lake Erie, and so will hold off a small craft advisory for now. Any small increase in expected winds may warrant a short fused small craft advisory. Winds and waves will be less on Lake Ontario under the surface low. The gradient will relax across the lower Great Lakes over the weekend with no marine headlines expected. && .EQUIPMENT... The KBUF WSR-88D has experienced a major equipment failure and is expected to remain out of commission for at least the next several days, as significant repairs are required. && .BUF WATCHES/WARNINGS/ADVISORIES... NY...None. MARINE...None. && SYNOPSIS...CHURCH NEAR TERM...CHURCH SHORT TERM...TMA LONG TERM...ZAFF AVIATION...CHURCH MARINE...CHURCH EQUIPMENT...WOOD
Hazardous weather outlook, Jul 14, 3:30 AM EDT, 6 hours 2 minutes before
Hazardous Weather Outlook National Weather Service Buffalo NY 330 AM EDT Fri Jul 14 2017 NYZ001>008-010>014-019>021-085-150730- Niagara-Orleans-Monroe-Wayne-Northern Cayuga-Oswego-Jefferson-Lewis- Northern Erie-Genesee-Wyoming-Livingston-Ontario-Chautauqua- Cattaraugus-Allegany-Southern Erie- 330 AM EDT Fri Jul 14 2017 This Hazardous Weather Outlook is for western and north central New York. .DAY ONE...Today and Tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf LEZ020-040-041-LOZ030-042>045-062>065-SLZ022-024-150730- Upper Niagara River and Buffalo Harbor- Lake Erie nearshore waters from Ripley to Dunkirk- Lake Erie nearshore waters from Dunkirk to Buffalo- Lower Niagara River- Lake Ontario nearshore waters from the Niagara River to Hamlin Beach- Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay- Lake Ontario nearshore waters from Sodus Bay to Mexico Bay- Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence River- Lake Ontario open waters from the Niagara River to Hamlin Beach- Lake Ontario open waters from Hamlin Beach to Sodus Bay- Lake Ontario open waters from Sodus Bay to Mexico Bay- Lake Ontario open waters from Mexico Bay to the Saint Lawrence River- Saint Lawrence River from Cape Vincent to Ogdensburg- Saint Lawrence River from Ogdensburg to Saint Regis- 330 AM EDT Fri Jul 14 2017 This Hazardous Weather Outlook is for the New York waters of Lake Erie, Lake Ontario, and the Saint Lawrence River. .DAY ONE...Today and Tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf
The office that day
Everything else NWS Buffalo, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 14, 12:36 PM EDT | Special Weather Statement | BUF | Ontario | 24 min |
| Jul 14, 12:48 PM EDT | Special Weather Statement | BUF | Oswego | 27 min |
| Jul 14, 12:55 PM EDT | Severe Thunderstorm Warning | BUF | Oswego | 65 min |
| Jul 14, 1:11 PM EDT | Special Weather Statement | BUF | Cayuga | 64 min |
Nearby
River Flood Warnings in New York, 2017Every river flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the gauge from the NWS water service and the USGS.